A 24-year-old bodybuilder man presented with a two months history of a progressively enlarging painful lesion on the buttocks. On physical examination, the patient had 7 to 12 cm red-brownish infiltrated tumefactions, with ulcerations on surface symmetrically on outer face of buttocks without fistula (Figures 1a & 1b). There was no regional lymphadenopathy and no other abnormalities were found. The patient was revealed that he had intramuscular injections of anabolic androgenic steroids for 6 months (methandienone and nandrolone decanoate). Skin biopsy showed foreign body granulomatous reaction with multi-nucleated cell (Figure 2).
Anabolic-Androgenic Steroids (AAS) abuse by the athletes has dramatically increased during the recent decades. They are used to improve athletic performance and male physical attractiveness .
Cutaneous manifestations develop early in the use of anabolicandrogenic steroids, allowing making an early diagnosis of AAS abuse in patients .